MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E1455-6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 12/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during replacement of breast implants, the device was cause a minor burn to the patient.They padded the wound with cold saline.Dressing at end of procedure with bacitracin ointment and xeroform gauze.
 
Additional Manufacturer Narrative
Additional information: b5, d10, g4, h3, h6 h3.Evaluation summary: one device was received for evaluation.The returned product did not meet specification as received.Visual inspection showed that the blue sleeve had a hole and several scratch marks, indicating mechanical damage.The reported condition of insulation damage was confirmed, but device-related burn to the patient could not be confirmed.Inspection found the blue heat shrink was scratched, and the device failed hipot testing at the damage site.The damage to the electrode indicates the user mishandled the electrodes.It also may have been cleaned with an abrasive material.This cleaning method would also contribute to the insulator disengaging.The investigation identified the root cause of the reported event to be attributed to user handling damage.The instruction for use (ifu) states: the electrode has a coating to reduce sticking of eschar.Cleaning the electrode with a scratch pad or other abrasive object, scraping with a sharp object or bending beyond 90 degrees may damage the electrode.If the electrode is damaged, discard it.The reported lot number is not a valid lot number for this product, therefore no examination of the manufacturing records could be perfor med.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during replacement of breast implants, the device was cause a minor burn to the patient.They padded the wound with cold saline.Dressing at end of procedure with bacitracin ointment and xeroform gauze.They change the device to a like device to complete the procedure.

Brand Name
EDGE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key9529780
Report Number1717344-2019-01700
Device Sequence Number2313583
Product Code GEI
UDI-Device Identifier10884521713192
UDI-Public10884521713192
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K955836
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberE1455-6
Device Catalogue NumberE1455-6
Device Lot Number192380059R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2020
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer01/13/2020
Initial Report FDA Received Date12/30/2019
Supplement Report FDA Received Date01/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient Weight61